MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0001422197, medical device expiration date: 2022-06-30, device manufacture date: 2021-06-26.Medical device lot #: 0001429130, medical device expiration date: 2022-06-30, device manufacture date: 2021-08-16.Medical device lot #: 0001426189, medical device expiration date: 2022-06-30.Device manufacture date: 2021-07-26.
 
Event or Problem Description
Material no.: 4301c batch no.: 0001422197, 0001429130, 0001426189.It was reported that 3 out of 4 trays leaked.Was there a need to repeat the procedure? no.Was the specimen contaminated? no.What was done to resolve the issue? tightened all connections with continued leaking, pushed in white stopcock with continued leaking.Opened a second tray with new manometer and stopcock with continued leaking despite repeating all of the above interventions.Was there any cracks or breakage noticed at the connection point? none visible is there a photo or sample available showing the reported issue for the evaluation? attached.If sample is available, please provide address returning from.Na.One point for clarification, although the procedure was not repeated, the requested clinical information (opening and closing pressures) could not be provided to the clinician because of the leakage.Verbatim: in the cat 4301c adult lumbar puncture tray made by carefusion, the neuroradiology team has consistently been finding the stopcocks leaking csf during lumbar punctures, preventing an accurate manometer reading.At times the stop cock leaks at the bottom.At times to stop cock leaks where it connects with the manometer despite tight connections.This occurs in approximately 3 out of 4 trays.I suspect a defect in the stopcocks and/or manometer where it connects to the stopcock.This occurred today with 3 out of the 4 trays i used.The first leaking tray was lot number 0001429130, exp.Date 2022-06-30, which we opened an additional tray to try to get an accurate opening pressure with lot number 01422197 exp date 2022-06-30 which also leaked.In an additional patient we had the same leaking with lot number 0001426189.Exp date 2022-06-30.These inaccurate manometers reading which is interfering with appropriate patient care.I suspect this product may need to recalled.Hoping you can help to rectify this situation or direct me someone that can.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: one sample of lot 0001422197 was provided to our quality team for investigation.During inspection simulated leakage test performed and confirmed the reported failure mode leakage.A review of the internal manufacturing device record and raw material history files for the reported lot number 0001422197, 0001429130 and 0001426189 were performed, no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, most likely the root cause of this incident is manufacturing related.A corrective action project was opened to further investigate these defects.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12655964
Report Number1625685-2021-00074
Device Sequence Number13760961
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001426189
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown